Volume 8, Issue 2
A Numerical Approach for Solving a Class of a Singular Boundary Value Problems Arising in Physiology

M. Abukhaled, S. A. Khuri & A. Sayfy

DOI:

Int. J. Numer. Anal. Mod., 8 (2011), pp. 353-363

Published online: 2011-08

Preview Purchase PDF 0 833
Export citation
  • Abstract

In this paper, two numerical schemes for finding approximate solutions of singular twopoint boundary value problems arising in physiology are presented. While the main ingredient of both approaches is the employment of cubic B-splines, the obstacle of singularity has to be removed first. In the first approach, L'Hopital's rule is used to remove the singularity due to the boundary condition (BC) y'(0) = 0. In the second approach, the economized Chebyshev polynomial is implemented in the vicinity of the singular point due to the BC y(0) = A, where A is a constant. Numerical examples are presented to demonstrate the applicability and efficiency of the methods on one hand and to confirm the second order convergence on the other hand.

  • Keywords

Boundary value problems Chebyshev polynomial B-spline singularities

  • AMS Subject Headings

65L10 65L11 65D07

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
Copy to clipboard
The citation has been copied to your clipboard